Anxiety Community
Can nausea be a side effect of Paxil?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can nausea be a side effect of Paxil?

I started taking 10 mg of paxil yesterday.  I took it at night.  When I woke up in the morning, I felt kinda sick and nauseous.  It improved after a few hours.  I will ask my doc about this.  But just wondering if anyone else has felt this.
Related Discussions
16 Comments Post a Comment
Blank
212161_tn?1391090750
Obsessive Compulsive Disorder: The most commonly observed adverse events associated with the use of paroxetine (incidence of 5% or greater and incidence for PAXIL at least twice that of placebo, derived from Table 2) were: Nausea, dry mouth, decreased appetite, constipation, dizziness, somnolence, tremor, sweating, impotence, and abnormal ejaculation.

looked it up for you and yes its there
Blank
165308_tn?1323190145
Yes, I take paxil and it definitely is a side effect...give yourself some time with it and see if it helps.  so, Raine, you decided to take medication?  I know that you didn't want to ...believe me, neither did I, but hey, whatever works!  My best to you.
Blank
200828_tn?1209921575
Thank you!  That was quick!
Blank
Avatar_n_tn
Hey!  I haven't tried paxil but when I took Lexapro last year I had a really hard time with headaches and nausea.  I used to swallow hard to keep from throwing up.  I know it isn't the same but it's a similar class.  The hard stuff was gone eight days into it and completely gone later.

Good luck!!!
Blank
212161_tn?1391090750
are you still on lexapro, did it get better because my dr wantes to put me on it , well she has i just have not taken it .
Blank
Avatar_n_tn
No, I'm not on Lexapro anymore.  I took it for about nine months.  The first 8 days were pretty hard on me; nauseousness, headaches and an off-balance feeling.  They started to subside after that, I also went down from 10mg to 5mg after the 2nd day.  I stayed at 5mg for six weeks (scared to go up) but my doctor said therapeutic dose was 10mg and 5mg wasn't enough.  I went up and really didn't have any problems adjusting.  

I am pretty sensitive to medications in general and on top of that, I'm not a good pill taker.  I had to work really hard to take this every day.  I didn't think it helped me, that's why I went off.  After being off for almost seven months now I can see how it probably was helping me.  

I could have easily stopped after the first couple days, I was out of sorts, but I didn't and it did get better.  My pharmacist (who I ONLY go to for med questions) told me that this can last up to 14 days.  Luckily for me, it didn't.
Blank
212161_tn?1391090750
did you have to come off of it , cant you go back on it . i have ativan and am trying to take it a couple days and see if i can get over the hump of the stress in my life , i dont like taking pills everyday either , and i dont like taking a pill you have to wean off of , so trying hold off and see if a ativan now and than will get me back to life it has before . thanks for info it always puts mines at ease know someone has been on it and it was not that bad . barbara
Blank
Avatar_f_tn
Definitely yes.  I actually felt very nauseous every morning for a few hours after taking it.  It peaked at 7 days and then slowly got better (took about 3 weeks to fully go away and even then still got nauseous occassionally).

I found it pretty bad for the first week or so and needed to spend the day in bed around days 7 and 8.

Important to take it on a full stomach I found.

Good luck.  It was a life saver for me and worth a bit of tummy trouble at the start.
Blank
200828_tn?1209921575
I was actually in the middle of responding to your email.  I will get it done when my son goes to sleep.

Yeah, the nausea kinda feels like morning sickness!  Yuck!  No fun.  I hope it gets better real soon.  I am supposedly taking a low dose too.  Can't imagine what will happen when the doc increases my dosage.

Blank
Avatar_n_tn
I took two days of 10mg Lexapro before going down to 5mg.  I stayed there for six weeks completely terrified to go up.  I decided I had to after a trip to Silver Springs for my mom's birthday.  We were getting ready to do this boat tour and there was a sign that said basically that it was a 40 minute ride and NO medical help was available.  It was through the "nature" area and if anything happened on the way the tour person could radio but it would take 15 minutes for the rescue boat to get there.  That just sent me over the edge, you know with my "heart condition" and all.  I swear, looking back now, I'm such a looney.  

Anyway, my whole point to that was the day after we got back I went to the doc and he said I HAD to go up (to the therapeutic dose of 10mg) if I wanted to have relief from the "anxiety".  So, I did that night.  I was fine, no headaches, no nauseousness, nothing.  I hope that you'll have the same experience.  I have a friend of a friend who takes Paxil and never had ANY side-effects.  Lucky, I guess!!
Blank
200828_tn?1209921575
I still don't feel comfortable about taking meds.  The plan that me and my psych agreed on was that I will try it and also pursue holistic treatments, i.e., excercise, yoga, stress reduction clinics, etc. and then taper off the meds.  I decided to go on meds cuz I need a "quick fix" for my kids.  It's not fair to them that I am bascially emotionally unavailable.
Blank
Avatar_n_tn
I came off of it because I didn't think it was working.  I did it over six weeks; two weeks at 7.5mg, two weeks at 5.0mg and two weeks at 2.5mg.  I had horrible headaches in the first week of reducing the dosage, but nothing like migraines.  I would probably do each dosage over three weeks next time and after 2.5 maybe go every other day for two weeks.  I think that may be excessive, but it may have helped with the headaches.

Generally, I felt okay on it.  Initially I lost some weight.  I was nauseous and didn't feel like I wanted to eat.  I think I gained on it overall BUT I did not exercise my regular routine.  I was taking it for a heart "condition" I thought I had and was scared to tax my heart.  STUPID MOVE!!  I would take it again, even with the weight gain BECAUSE I believe I didn't manage my exercise routine correctly.  I don't think it would have MADE me gain weight but that is a personal thought.  There is a lot of negative information out there, because as I've said before, most people who are doing well, aren't on websites looking for answers.  I think that is why we hear FAR less positive experiences with the SSRI's.  Again, just a personal thought.

I could go back on it, just haven't made that leap yet.  Oh, and just another note.  I had my doc prescribe 20mg for me.  Then I broke them in half.  My insurance is **** and I could basically get two months for the price of one.  Not necessarily ethical perhaps but financial necessary for me.

Good luck.
Blank
165308_tn?1323190145
please let me know how the wholistic approach works (even with the meds).  I really don't want to be on meds forever and even though I live a normal life, I want to feel normal again....not always feeling like I am fighting the feeling....
Blank
Avatar_f_tn
I've been taking 10mg of Paxil a day. It's been 5 days now and I'm very nauseous. To the point where I can't function properly. I hope these symptoms go away. I also have no appetite. It's a chore to eat. I hope this isn't all for nothing because these side effects are terrible.
Blank
Avatar_f_tn
I read your post and wondered how long your nausea lasted and if you were still on Paxil. I started on only 2.5mg and supposed to go up to 10mg but having bad nausea and today is my 5th day on 2.5mg so I'm terrified of side effects when I increase it. I'm on it for bad anxiety and panic attacks. What did you take it for?
Blank
Avatar_f_tn
I read your post and wondered how long your nausea lasted and if you were still on Paxil. I started on only 2.5mg and supposed to go up to 10mg but having bad nausea and today is my 5th day on 2.5mg so I'm terrified of side effects when I increase it. I'm on it for bad anxiety and panic attacks. What did you take it for?
Blank
Post a Comment
To
Recent Activity
2098557_tn?1409082810
Blank
Kermit the Hermit One good thing about music,... Comment
6 hrs ago
1302038_tn?1401843053
Blank
TinaR10 commented on OctoberMommy2014's status
7 hrs ago
6104130_tn?1379189411
Blank
MusiciansWish1990 Had a nice long bike ride a... Comment
7 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
14 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank